MAUDE Adverse Event Report: GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 88-5
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On september 19th, 2024 getinge became aware of an issue with the 88-series washer disinfector with the model name: 88-5.As it was stated, the washer disinfector caught on fire after all employees had gone home.So far, we have not been informed about any serious injury as a consequence of reported issue, however we decided to report the issue in abundance of caution and based on the potential for serious injury if the situation was to reoccur.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 19th, 2024, getinge became aware of an issue with the 88-series washer disinfector, model name: 88-5 with the serial number (b)(6).The unit was manufactured on 6th february 2019 and installed on 18th may 2019.As reported, the washer caught on fire.Despite our best efforts, it was unable to establish the root cause of the issue.The machine is currently held by a third-party laboratory for their independent analysis, and the cpu card is damaged, preventing from extracting critical data needed to validate our theories.A collaborative investigation was conducted involving on-site service technicians and internal experts to identify the cause of the issue.Initial assessments and troubleshooting were performed to gather as much information as possible about the event.However, the machine was subsequently transferred to a third-party laboratory for their independent analysis, limiting ability to conduct further investigation.At this stage, the cause of the issue remains undetermined due to the unavailability of the machine for further investigation and the irreparable damage to the cpu card.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that would warrant further scrutiny.When the event occurred, the device was directly involved and not meet its specification.Upon the event occurrence the device was not being used for patient treatment.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however getinge will continue to monitor the customer experiences with the device for any future information.
 
Additional Manufacturer Narrative
On september 19th, 2024, getinge became aware of an issue with the 88-series washer disinfector, model name: 88-5 with the serial number (b)(6).The unit was manufactured on 6th february 2019 and installed on 18th may 2019.As reported, the washer caught on fire.The affected washer was removed and has been taken to a third-party laboratory for analysis.The fire was determined to have originated in the dosing equipment area.Recurring electrical malfunctions associated with the third party dosing system were reported.The incident was classified as an unauthorized modification of the equipment, since a third-party dosing system had been connected to the 88-series washer-disinfector without prior approval.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that would warrant further scrutiny.When the event occurred, the device was directly involved and not meet its specification.Upon the event occurrence the device was not being used for patient treatment.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however getinge will continue to monitor the customer experiences with the device for any future information.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).

Brand Name
88-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
emelie szabo
ljungadalsgatan 11
vaxjo 
MDR Report Key20276739
Report Number9616031-2024-0000031
Device Sequence Number7934223
Product Code MEC
UDI-Device Identifier07340153700109
UDI-Public(01)07340153700109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-5
Device Catalogue Number88-303-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer02/25/2025
11/06/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date02/25/2025
11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown